Alert archive / Kansas / Tornado Warnings in 2012

Tornado Warning 4, NWS Dodge City, KS

April 14, 20124 counties in Kansas

NWS Dodge City, KS issued this tornado warning at Apr 14, 2012, 2:16 PM CDT for 4 counties in Kansas. It was in force for 29 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2012, 2:16 PM CDT (19:16 UTC)
Expired
Apr 14, 2012, 2:45 PM CDT
In force
29 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Edwards County, KS, Ford County, KS, Hodgeman County, KS, Pawnee County, KS

The radar

The Dodge City radar (KDDC), 39 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 2:23 PM CDTTORNADO9 Se Jetmore, KSTHE TORNADO WAS OBSERVED FROM A RESIDENCE 3 MILES SOUTHEAST.
Apr 14, 2:50 PM CDTTORNADO2 E Gray, KS
Apr 14, 2:54 PM CDTTORNADO2 W Rozel, KS
Apr 14, 2:55 PM CDTTORNADO1 Se Burdett, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 10:43 AM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 413 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
413 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WFUS53 KDDC 141916
TORDDC
KSC047-057-083-145-141945-
/O.NEW.KDDC.TO.W.0004.120414T1916Z-120414T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
216 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
  NORTH CENTRAL FORD COUNTY IN SOUTHWEST KANSAS...
  EASTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS...
  WEST CENTRAL PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY STRONG ROTATION ASSOCIATED WITH A CONFIRMED TORNADO 8 MILES
  NORTHWEST OF SPEARVILLE. THIS TORNADIC STORM WAS MOVING NORTHEAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HANSTON...GRAY AND BURDETT.


DOPPLER RADAR AS WELL AS PUBLIC SIGHTING OF TORNADOS HAVE CONFIRMED 
A LONG TRACK TORNADO IS IN PROGRESS. THOSE NEAR HANSTON AND BURDETT 
AS WELL AS SOUTHEAST RURAL AREAS OF HODGEMAN COUNTY SHOULD TAKE 
TORNADO PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS CONFIRMED WITH THIS STORM. TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

&&

LAT...LON 3782 9983 3795 9999 3826 9970 3827 9951
      3815 9934
TIME...MOT...LOC 1914Z 227DEG 37KT 3795 9982
HAIL <.50IN

$$

RUSSELL
2 follow-up statements
591 
WWUS53 KDDC 141928
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
228 PM CDT SAT APR 14 2012

KSC057-141938-
/O.CAN.KDDC.TO.W.0004.000000T0000Z-120414T1945Z/
FORD KS-
228 PM CDT SAT APR 14 2012

...THE TORNADO WARNING FOR NORTH CENTRAL FORD COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3792 9969 3802 9993 3826 9970 3827 9951
      3815 9934
TIME...MOT...LOC 1928Z 227DEG 37KT 3805 9969

$$

KSC047-083-145-141945-
/O.CON.KDDC.TO.W.0004.000000T0000Z-120414T1945Z/
PAWNEE KS-HODGEMAN KS-EDWARDS KS-
228 PM CDT SAT APR 14 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN EDWARDS...
EASTERN HODGEMAN AND WEST CENTRAL PAWNEE COUNTIES UNTIL 245 PM CDT...

AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
STRONG ROTATION ASSOCIATED WITH A CONFIRMED TORNADO 7 MILES SOUTH OF
HANSTON. THIS TORNADIC STORM WAS MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  HANSTON...
  GRAY...
  BURDETT...
  MAINLY RURAL AREAS OF EASTERN HODGEMAN...NORTHWESTERN EDWARDS AND
  WESTERN PAWNEE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS CONFIRMED WITH THIS STORM. TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

&&

LAT...LON 3792 9969 3802 9993 3826 9970 3827 9951
      3815 9934
TIME...MOT...LOC 1928Z 227DEG 37KT 3805 9969
HAIL <.50IN

$$

RUSSELL
453 
WWUS53 KDDC 141934
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
234 PM CDT SAT APR 14 2012

KSC047-083-145-141945-
/O.CON.KDDC.TO.W.0004.000000T0000Z-120414T1945Z/
PAWNEE KS-HODGEMAN KS-EDWARDS KS-
234 PM CDT SAT APR 14 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN EDWARDS...
EASTERN HODGEMAN AND WEST CENTRAL PAWNEE COUNTIES UNTIL 245 PM CDT...

AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
STRONG ROTATION ASSOCIATED WITH A CONFIRMED TORNADO 6 MILES SOUTH OF
HANSTON. THIS TORNADIC STORM WAS MOVING NORTHEAST AT 45 MPH. LARGE
DESTRUCTIVE HAIL UP TO BASEBALL SIZE IS ALSO EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  HANSTON...
  GRAY...
  BURDETT...
  MAINLY RURAL AREAS OF EASTERN HODGEMAN...NORTHWESTERN EDWARDS AND
  WESTERN PAWNEE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS CONFIRMED WITH THIS STORM. TAKE COVER NOW.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

&&

LAT...LON 3792 9969 3802 9993 3826 9970 3827 9951
      3815 9934
TIME...MOT...LOC 1933Z 225DEG 38KT 3808 9967
HAIL 2.75IN

$$

RUSSELL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at Apr 14, 1:24 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 14, 1:24 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
124 PM CDT SAT APR 14 2012

...UPDATED FOR NEW AVIATION SECTION AND GENERAL FORECAST
DISCUSSION BELOW...

.UPDATE...
ISSUED AT 1245 PM CDT SAT APR 14 2012

HIGH IMPACT SEVERE WEATHER EVENT PLAYING OUT FOR WESTERN/CENTRAL
KANSAS THIS AFTERNOON AS ONGOING STRONG TO SEVERE CONVECTION HAS
CHANGED THE EXPECTED SETUP CONSIDERABLY FROM LAST NIGHT. LATEST
OBJECTIVE SURFACE ANALYSIS REVEALS THE DRYLINE STILL POSITIONED
NEAR THE COLORADO BORDER WITH LITTLE SIGN OF MOVEMENT AS 3 HOUR
PRESSURE FALLS STILL EXIST ON THE WEST SIDE OF THE BOUNDARY.
CURRENT ONGOING CONVECTION IS MOSTLY ELEVATED BUT STORMS NEAR THE
OKLAHOMA BORDER ARE ROUTED MORE IN THE BOUNDARY LAYER. FURTHER,
CLUSTERING OF CU SEEN ON VISIBLE SATELLITE IMAGERY WEST OF HIGHWAY
83, STRONGLY INDICATES ADDITIONAL CONVECTION WILL BE POSSIBLE
WITHIN THE NEXT 2 TO 3 HOURS. WITH DEEP LAYER SHEAR IN EXCESS OF 45-50
KNOTS...0-1 KM BULK SHEAR EXCEEDING 25-30 KNOTS...LOW LCL HEIGHTS
AND MU CAPE EXCEEDING 2500 J/KG, CONDITIONS ARE PRIMED FOR
SUPERCELLS AND POSSIBLE STRONG TORNADOES THIS AFTERNOON. BIGGEST
TORNADO THREAT APPEARS TO BE CONFINED TO LOCATIONS BETWEEN
HIGHWAYS 281 AND 83. HAIL WISE, SHALLOW HAIL GROWTH ZONES VIA
STEEP 500-300 HPA LAPSE RATES WILL LIMIT MAXIMUM EXPECTED HAIL
SIZE TO AROUND BASEBALL SIZE IN MOST SUPERCELLS.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 200 AM CDT SAT APR 14 2012

SHORT RANGE MODELS INDICATE THE UPPER LEVEL TROUGH LIFTING NORTHEAST
ACROSS THE DESERT SOUTHWEST INTO THE FOUR CORNERS REGION TODAY
BRINGING THE CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO
THE CENTRAL PLAINS THIS AFTERNOON INTO TONIGHT, INCLUDING PORTIONS
OF CENTRAL AND WESTERN KANSAS. AS THE UPPER LEVEL TROUGH
APPROACHES, THE LEE SIDE TROUGH WILL DEVELOP INTO A SURFACE LOW
THIS MORNING AND BEGIN LIFTING NORTHEAST INTO SOUTHWEST NEBRASKA
BY LATE THIS AFTERNOON. AS A RESULT, THE RETREATING DRYLINE WILL
STALL OUT GENERALLY IN THE VICINITY OF THE COLORADO BORDER AND
ONCE AGAIN BEGIN ADVANCING EAST ACROSS WESTERN KANSAS THROUGHOUT
THE DAY. ADDITIONALLY, THE AFOREMENTIONED +100KT UPPER LEVEL JET
IS PROGGED TO NOSE JUST INTO WESTERN KANSAS SOMETIME LATE THIS
AFTERNOON INTO EARLY EVENING. THIS WILL SET THE STAGE FOR
THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE DRYLINE LATE THIS
AFTERNOON AND EVENING, GENERALLY ACROSS SOUTH CENTRAL KANSAS. A
FEW OF THESE STORMS COULD BECOME SEVERE, PARTICULARLY WITH NAM AND
GFS SOUNDINGS SHOWING PLENTY OF INSTABILITY PRESENT WITH STEEP LOW
TO MID LEVEL LAPSE RATES COMBINED WITH CAPE VALUES IN EXCESS OF
2000 J/KG BY MID AFTERNOON. TORNADOES COULD ALSO BE A THREAT WITH
FAVORABLE SPEED AND DIRECTIONAL SHEAR PROFILES, INCLUDING
CLOCKWISE ROUNDED HODOGRAPHS ON ALL MODEL SOUNDINGS. WILL KEEP
POPS IN ACROSS SOUTH CENTRAL KANSAS WITH THE BEST CHANCE FOR
SEVERE STORMS EAST OF A HAYS TO DODGE CITY LINE.

TEMPERATURES ARE EXPECTED TO BE NEAR IF NOT JUST SLIGHTLY ABOVE
NORMAL TODAY AS SURFACE LOW PRESSURE STRENGTHENS ACROSS NORTHEASTERN
COLORADO. THIS WILL ENHANCE WARM AIR ADVECTION WITHIN A
SOUTHWESTERLY LOW LEVEL FLOW INTO WESTERN KANSAS, RAISING H85
TEMPERATURES INTO THE MID TO UPPER TEENS(C). ALTHOUGH, LOW LEVEL
STRATUS ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS EARLY THIS
MORNING COULD HINDER HIGH TEMPERATURES SOMEWHAT BY THIS AFTERNOON AS
IT SCATTERS OUT WEST TO EAST. TAKING THAT INTO ACCOUNT, LOOK FOR
HIGHS MAINLY UP INTO THE 70S(F) BY THIS AFTERNOON WITH A FEW LOW
80S(F) STILL POSSIBLE. FOR TONIGHT, AN APPROACHING COLD FRONT WILL
BEGIN PUSHING INTO WESTERN KANSAS BY DAYBREAK SUNDAY MORNING HELPING
TO DROP TEMPERATURES A BIT FROM THIS MORNING'S LOWS. LOOK FOR LOWS
MAINLY DOWN INTO THE 40S(F) ACROSS SOUTHWEST KANSAS.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 402 AM CDT SAT APR 14 2012

THE BEGINNING OF THE LONG TERM PERIOD WILL SEE AN UPPER LOW
LIFTING OUT OF THE CENTRAL HIGH PLAINS INTO THE UPPER MIDWEST.
FARTHER SOUTH THE AXIS OF THE H5 TROUGH WILL BE MOVING EAST OVER
THE HIGH PLAINS. AN ASSOCIATED COLD FRONT WILL BE MOVING INTO FAR
WESTERN KANSAS BY SUNRISE AND SHOULD BE MOVING EAST OUT OF SOUTH
CENTRAL KANSAS BY MIDDAY OR EARLY AFTERNOON. THE ECMWF IS A
LITTLE SLOWER THAN THE GFS WITH THE FRONTAL PASSAGE. GIVEN THE
PROGRESSIVE NATURE OF THIS SYSTEM BY THEN THINK THAT THE GFS LOOKS
MORE REASONABLE. MODEL SOUNDINGS SHOW THE BETTER MID LEVEL MOISTURE
REMAINING OVER FAR WESTERN KANSAS. WILL KEEP SLIGHT CHANCE POPS
NORTHWEST OF A HUGOTON/DODGE CITY/HAYS LINE. ON SUNDAY NIGHT THE
MAIN TROUGH AXIS MOVES TOWARD THE MISSISSIPPI VALLEY WHILE ANOTHER
SHORTWAVE TROUGH DIVES INTO THE COLORADO FRONT RANGE REGION. SURFACE
WINDS DIMINISH OVERNIGHT AS THE SURFACE RIDGE BUILDS INTO WESTERN
KANSAS. THE MODELS SHOW SURFACE DEWPOINTS FALLING TO AROUND 30-35
DEG F BY 12Z MONDAY. GIVEN THE LIGHT WINDS AND DECOUPLING...OVERNIGHT
TEMPERATURES COULD AT LEAST FALL INTO THE MID 30S AND POSSIBLY
LOWER OVER FAR WESTERN KANSAS.

THE NEXT SHORTWAVE CONTINUES TO MOVE OUT OVER WESTERN KANSAS ON
MONDAY. MODEL SOUNDINGS SHOW SOME WEAK INSTABILITY AND THE MODELS
ARE PRODUCING SOME QPF. WE COULD SEE SOME THUNDERSTORMS DEVELOPING
OFF THE COLORADO FRONT RANGE AND MAKE IT INTO FAR WESTERN WESTERN
KANSAS BY LATER IN THE AFTERNOON AND EVENING.

THE MODELS SHOW ANOTHER SHORTWAVE TROUGH MOVING OUT OVER THE NORTHERN
AND CENTRAL CONUS LATE THURSDAY AND THURSDAY NIGHT. WILL MAINTAIN
SOME SLIGHT CHANCE POPS FOR SOUTHWEST KANSAS MAINLY THURSDAY NIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1245 PM CDT SAT APR 14 2012

COMPLICATED AVIATION FORECAST ANTICIPATED FOR THIS AFTERNOON TO
EVENING AS NUMEROUS SHOWERS AND THUNDERSTORMS IMPACT THE DDC, GCK,
AND HYS TERMINALS. MVFR TO POSSIBLY IFR CEILINGS WILL BE POSSIBLE
THROUGH MID AFTERNOON FOR EACH TERMINAL AS THESE THUNDERSTORMS
MOVE THROUGH THE TERMINAL AREA. HOWEVER, BY LATE AFTERNOON TO
EVENING EXPECT CLOUDS TO SCATTER OUT WITH ADDITIONAL STRONG TO
SEVERE THUNDERSTORMS POSSIBLE. WINDS WILL BE TRICKY WITH SPEED
EXCEEDING 25 KNOTS FOR MOST OF THE NEXT 12 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  75  45  63  35 /  70  30  10   0
GCK  78  42  59  35 /  30  20  20   0
EHA  77  42  59  37 /  10  10  20   0
LBL  80  45  61  37 /  30  10  20   0
HYS  75  45  64  35 /  70  40  20   0
P28  75  50  69  38 /  70  50  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ SUNDAY FOR KSZ030-
031-043>046-061>066-074>081-084>090.

RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
KSZ043-061>063-074>076-086.

&&

UPDATE...AJOHNSON
SHORT TERM...JJOHNSON
LONG TERM...GERARD
AVIATION...AJOHNSON
Hazardous weather outlook, Apr 14, 1:43 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
143 PM CDT SAT APR 14 2012

KSZ030-031-043>046-061>066-074>081-084>090-151200-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
143 PM CDT SAT APR 14 2012 /1243 PM MDT SAT APR 14 2012/

...A SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND
EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH THREAT OF SEVERE TO TORNADIC THUNDERSTORMS WILL EXIST THIS
AFTERNOON AND EARLY EVENING IN RESPONSE TO A STRONG AREA OF LOW
PRESSURE PUSHING A DRYLINE ACROSS THE OUTLOOK AREA. THE HIGHEST
THREAT OF SEVERE WEATHER WILL EXIST EAST OF A WAKEENEY TO LIBERAL LINE.
STRONG ATMOSPHERIC WIND SHEAR IN COMBINATION WITH A VERY UNSTABLE
AIRMASS WILL ALLOW THESE STORMS TO QUICKLY BECOME SEVERE.

STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO BASEBALL
SIZE IN DIAMETER ALONG WITH DAMAGING WINDS UP TO 80 MPH. IN
ADDITION...CONDITIONS WILL BE VERY FAVORABLE FOR SEVERAL TORNADIC
STORMS WITH A FEW OF THESE POSSIBLY PRODUCING VERY STRONG
TORNADOES...ESPECIALLY EAST OF HIGHWAY 283. HEAVY RAIN MAY ALSO
PRODUCE SOME AREAS OF FLASH FLOODING THROUGH MID EVENING.

A WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND CENTRAL KANSAS
THROUGH 1 AM CDT TONIGHT. PLEASE SEE THE LATEST WEATHER MESSAGE FOR
ADDITIONAL DETAILS.

A RED FLAG WARNING IS IN EFFECT FOR LOCATIONS GENERALLY WEST OF
HIGHWAY 83 OVER WESTERN KANSAS THROUGH 9 PM CDT. PLEASE SEE THE
LATEST FIRE WEATHER MESSAGE FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND LASTING INTO
EARLY EVENING OVER CENTRAL KANSAS...ESPECIALLY EAST OF A WAKEENEY TO
LIBERAL LINE.

EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD
MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

AWJ

In the hours before

Local storm report, Apr 14, 12:46 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1246 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     FLASH FLOOD      WNW LA CROSSE           38.53N 99.31W
04/14/2012                   RUSH               KS   TRAINED SPOTTER

            WATER WAS 1 TO 2 FEET OVER HWY 183 ON THE SOUTH-CENTRAL
            SIDE OF LACROSSE, KS.

&&

BURKE
Local storm report, Apr 14, 12:48 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1248 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     TSTM WND DMG     1 S RUSH CENTER         38.45N 99.31W
04/14/2012                   RUSH               KS   STORM CHASER

            TREE LIMBS WERE BLOWN ACROSS THE ROAD. A PIVOT IRRIGATION
            SYSTEM WAS BLOWN OVER AND A POWER POLE WAS SNAPPED OFF
            NEAR THE BASE. THIS COULD HAVE BEEN A TORNADO OR STRAIGHT
            LINE WINDS PENDING A DAMAGE SURVEY.

&&

JFINCH
Local storm report, Apr 14, 1:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
157 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             9 NW ENGLEWOOD          37.14N 100.08W
04/14/2012  E2.00 INCH       CLARK              KS   PUBLIC

&&

JFINCH
Local storm report, Apr 14, 2:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
201 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TORNADO          5 N ASHLAND             37.26N 99.77W
04/14/2012                   CLARK              KS   TRAINED SPOTTER

            THE TORNADO WAS REPORTED AS A CONE TORNADO, FROM A
            SPOTTER 10 MILES MILES WEST OF ASHLAND.

&&

BURKE
Local storm report, Apr 14, 2:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
213 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TORNADO          10 N WRIGHT             37.92N 99.89W
04/14/2012                   HODGEMAN           KS   PUBLIC

            PUBLIC REPORTED A TORNADO CROSSING HIGHWAY 283 ON THE
            HODGEMAN AND FORD COUNTY LINE.

&&

MSCOTT
Local storm report, Apr 14, 2:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
215 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TORNADO          10 N WRIGHT             37.92N 99.89W
04/14/2012                   HODGEMAN           KS   PUBLIC

            PUBLIC REPORTED A TORNADO CROSSING HIGHWAY 283 ON THE
            HODGEMAN AND FORD COUNTY LINE.

&&

MSCOTT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:47 PM CDTWind AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more21 hr
Apr 14, 10:23 AM CDTSpecial Weather StatementDDCNess37 min
Apr 14, 10:25 AM CDTSpecial Weather StatementDDCRush50 min
Apr 14, 10:28 AM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego47 min
Apr 14, 10:43 AM CDTSpecial Weather StatementDDCFinney47 min
Apr 14, 10:49 AM CDTSevere Thunderstorm WarningDDCFinney, Gray, Lane, Scott34 min
Apr 14, 10:53 AM CDTSpecial Weather StatementDDCHodgeman37 min
Apr 14, 11:04 AM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Ness, Pawnee, Rush41 min
Apr 14, 11:08 AM CDTSpecial Weather StatementDDCTrego52 min
Apr 14, 11:18 AM CDTSevere Thunderstorm WarningDDCEllis, Trego42 min
Apr 14, 11:46 AM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush44 min
Apr 14, 12:16 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Trego44 min
Apr 14, 12:28 PM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward47 min
Apr 14, 12:35 PM CDTSevere Thunderstorm WarningDDCEllis, Rush40 min
Apr 14, 12:47 PM CDTAreal Flood WarningDDCRush5 hr
Apr 14, 1:06 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman, Meade39 min
Apr 14, 1:16 PM CDTAreal Flood WarningDDCEllis, Ness, Rush, Trego11 hr
Apr 14, 1:16 PM CDTSevere Thunderstorm WarningDDCClark, Meade44 min
Apr 14, 1:41 PM CDTTornado WarningDDCClark, Ford, Meade34 min
Apr 14, 1:48 PM CDTTornado WarningDDCFord, Hodgeman27 min
Apr 14, 2:18 PM CDTTornado WarningDDCClark, Ford, Kiowa42 min
Apr 14, 2:40 PM CDTTornado WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush35 min
Apr 14, 2:48 PM CDTTornado WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush27 min
Apr 14, 2:52 PM CDTTornado WarningDDCEdwards, Ford, Kiowa38 min
Apr 14, 3:01 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Kiowa32 min
Apr 14, 3:10 PM CDTSevere Thunderstorm WarningDDCBarber, Clark, Comanche50 min
Apr 14, 3:13 PM CDTTornado WarningDDCHodgeman, Ness, Pawnee, Rush32 min
Apr 14, 3:22 PM CDTTornado WarningDDCEdwards, Ford, Kiowa23 min
Apr 14, 3:26 PM CDTTornado WarningDDCEdwards, Pawnee, Stafford49 min
Apr 14, 3:26 PM CDTTornado WarningDDCBarber, Clark, Comanche34 min
Apr 14, 3:42 PM CDTTornado WarningDDCEdwards, Kiowa33 min
Apr 14, 3:42 PM CDTTornado WarningDDCBarber, Comanche33 min
Apr 14, 4:02 PM CDTTornado WarningDDCEdwards, Pawnee, Stafford28 min
Apr 14, 4:05 PM CDTTornado WarningDDCPawnee, Stafford40 min
Apr 14, 4:06 PM CDTTornado WarningDDCRush17 min
Apr 14, 4:11 PM CDTTornado WarningDDCBarber, Comanche, Kiowa, Pratt34 min
Apr 14, 4:15 PM CDTTornado WarningDDCStafford30 min
Apr 14, 4:17 PM CDTTornado WarningDDCEdwards, Pawnee, Stafford28 min
Apr 14, 4:35 PM CDTTornado WarningDDCStafford25 min
Apr 14, 4:44 PM CDTTornado WarningDDCStafford31 min
Apr 14, 4:44 PM CDTTornado WarningDDCBarber, Pratt31 min
Apr 14, 4:50 PM CDTTornado WarningDDCBarber, Comanche25 min
Apr 14, 5:20 PM CDTTornado WarningDDCBarber, Pratt25 min
Apr 14, 5:26 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa25 min
Apr 14, 5:41 PM CDTTornado WarningDDCBarber, Comanche, Kiowa, Pratt34 min
Apr 14, 5:47 PM CDTTornado WarningDDCBarber, Pratt28 min
Apr 14, 6:00 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford31 min

Nearby

Tornado Warnings in Kansas, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.